Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 1, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Jan 5, 2026, 9:02 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 7, 2026, 5:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2026, 9:02 PM PST (05:02 UTC)
- In effect from
- Jan 7, 2026, 5:00 AM PST
- Expired
- Jan 7, 2026, 6:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WHUS46 KEKA 060502 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 902 PM PST Mon Jan 5 2026 CAZ101-103-104-061315- /O.NEW.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 902 PM PST Mon Jan 5 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, and Humboldt Coast Counties. * WHEN...From late Tuesday night through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Wednesday night these waves will continue to build with breaking waves at the beaches of 21 to 25 on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-061315- /O.NEW.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 902 PM PST Mon Jan 5 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Wednesday morning through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Wednesday night these waves will continue to build with breaking waves at the beaches of 21 to 25 on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
6 follow-up statements
760 WHUS46 KEKA 061407 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 607 AM PST Tue Jan 6 2026 CAZ101-103-104-062215- /O.CON.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 607 AM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, and Humboldt Coast Counties. * WHEN...From late tonight through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-062215- /O.CON.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 607 AM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Wednesday morning through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
617 WHUS46 KEKA 061852 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1052 AM PST Tue Jan 6 2026 CAZ101-103-104-070300- /O.CON.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1052 AM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...From late tonight through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-070300- /O.CON.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 1052 AM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Wednesday morning through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
008 WHUS46 KEKA 062221 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 221 PM PST Tue Jan 6 2026 CAZ101-103-104-070630- /O.NEW.KEKA.SU.Y.0001.260108T0300Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 221 PM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...For the High Surf Advisory, from 7 PM Wednesday to 4 PM PST Thursday. For the Beach Hazards Statement, from late tonight through Wednesday afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-070630- /O.NEW.KEKA.SU.Y.0001.260108T0300Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 221 PM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Mendocino Coast County. * WHEN...For the High Surf Advisory, from 7 PM Wednesday to 4 PM PST Thursday. For the Beach Hazards Statement, from Wednesday morning through Wednesday afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
425 WHUS46 KEKA 070626 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1026 PM PST Tue Jan 6 2026 CAZ101-103-104-071430- /O.CON.KEKA.SU.Y.0001.260108T0300Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1026 PM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...For the High Surf Advisory, from 7 PM Wednesday to 4 PM PST Thursday. For the Beach Hazards Statement, from late tonight through Wednesday afternoon. * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-071430- /O.CON.KEKA.SU.Y.0001.260108T0300Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 1026 PM PST Tue Jan 6 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Mendocino Coast County. * WHEN...For the High Surf Advisory, from 7 PM Wednesday to 4 PM PST Thursday. For the Beach Hazards Statement, from Wednesday morning through Wednesday afternoon. * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
514 WHUS46 KEKA 071102 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 302 AM PST Wed Jan 7 2026 CAZ101-103-104-071915- /O.EXT.KEKA.SU.Y.0001.260108T0200Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1300Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 302 AM PST Wed Jan 7 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...For the High Surf Advisory, from 6 PM this evening to 4 PM PST Thursday. For the Beach Hazards Statement, through this afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-071915- /O.EXT.KEKA.SU.Y.0001.260108T0200Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.260107T1700Z-260108T0200Z/ Mendocino Coast- 302 AM PST Wed Jan 7 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PST THIS MORNING THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Mendocino Coast County. * WHEN...For the High Surf Advisory, from 6 PM this evening to 4 PM PST Thursday. For the Beach Hazards Statement, from 9 AM PST this morning through this afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
438 WHUS46 KEKA 071900 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1100 AM PST Wed Jan 7 2026 CAZ101-103-104-080300- /O.CON.KEKA.SU.Y.0001.260108T0200Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.000000T0000Z-260108T0200Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1100 AM PST Wed Jan 7 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...For the High Surf Advisory, from 6 PM this evening to 4 PM PST Thursday. For the Beach Hazards Statement, through this afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-080300- /O.CON.KEKA.SU.Y.0001.260108T0200Z-260109T0000Z/ /O.CON.KEKA.BH.S.0001.000000T0000Z-260108T0200Z/ Mendocino Coast- 1100 AM PST Wed Jan 7 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the High Surf Advisory, large breaking waves up to 22 to 25 feet. For the Beach Hazards Statement, increased threat of sneaker waves expected before the arrival of this very large swell. * WHERE...Mendocino Coast County. * WHEN...For the High Surf Advisory, from 6 PM this evening to 4 PM PST Thursday. For the Beach Hazards Statement, from 9 AM PST this morning through this afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 5, 1:56 PM PST, 7 hours 6 minutes earlier.
Area forecast discussion, Jan 5, 1:56 PM PST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
156 PM PST Mon Jan 5 2026
.SYNOPSIS...Rain with both small stream and river flooding.
concerns continue through tonight for the southern portion of the
region. Light rain and mountain snow return Tuesday through
Wednesday night.
&&
.DISCUSSION...A deep upper low continues to dig southward,
bringing showers and rainfall to the area. Snow levels are rising
Monday afternoon decreasing the chances for additional light
highway pass snowfall.
This system moves out of the area tonight into Tuesday, bringing
us a much needed break in the precipitation. A few lingering
showers are still possible across the area Tuesday morning,
gradually trending down south of Cape Mendocino. An additional
pulse of moisture moves in Tuesday afternoon and evening into
Wednesday to our north, which will bring largely light to locally
moderate rain to Humboldt and Del Norte. Snow levels start around
4,000 ft and lower down to around 3,000 ft by Wednesday evening.
While precipitation amounts are light, some light accumulations of
snow are possible on the highest passes of Highways 3, 36, and
299. Northwest winds may be breezy behind the frontal passage,
with gusts of 20-30 mph possible. Locally higher gusts over
channeled terrain and exposed ridges are likely.
Showers begin to taper off by Thursday morning as high pressure
finally builds in. Ample moisture from recent rains may lead to fog
and stratus for many of the interior valleys, but a cool and dry
airmass building in is likely to bring chilly temperatures. NBM is
continuing to show higher probabilities of freezing temperatures for
much of the area, even coastal areas. Confidence remains low as
moist conditions from recent rains are likely to nudge temperatures
upward. JB/JJW
&&
.AVIATION...VIS and CIG reductions from showers and some heavy
rainfall, now mainly focused south through southern Mendocino and
Lake counties will end through late this evening. Abundant inland
valley fog will then develop, and this will bring a threat for
LIFR conditions at UKI. As light showers end farther north, any
period of clearing sky cover will bring a chance for VIS
reductions from radiational fog or stratus. Otherwise, VFR to MVFR
criteria will mainly hold for the coastal terminals while winds
turn light to variable or calm. JJW
&&
.MARINE...An area of low pressure exited the waters south Monday
afternoon. Northerly winds have increased behind the low and
associated cold front. The Small Craft Advisory level winds around
20kts will quickly ease going into Tuesday morning. Northerly
winds briefly increase again Wednesday before easing again
Thursday. A large, long period west northwest swell with a
period over 20 seconds will begin building in late Tuesday night.
Combined sea heights are forecast to build to hazardous levels
over 18ft late Wednesday through Thursday from this swell. JJW
&
.HYDROLOGY...The ongoing rainfall in area will keep rivers and
streams elevated. Flooding of small streams, creeks, and poor
drainage areas remains a threat through tonight. Precipitation
focused largely on Mendocino and Lake counties could support more
significant impacts in those areas. The Russian River at Hopland
reached flood stage this afternoon, while the Navarro River at
Navarro peaks into flood stage tonight. This will likely lead to
impacts to Highways 175 and 128 should these rivers rises as
modeled. The Garcia River near Point Arena also could rise high
enough to impact Highway 1, and creeks and streams in Lake County,
including Putah Creek and Scotts Creek, are forecast to have
sharp rises and approach or exceed monitor stage.
Elsewhere, the Eel River at Fernbridge and the Mad River at Arcata
are within Monitor stage and are forecast to remain in monitor
stage. It is unlikely for these rivers to reach flood stage. Both
rivers are also forecast to peak tonight before starting to recede.
JB/JJW
&&
.BEACH HAZARDS...A large, long period west northwest swell with a
period over 20 seconds will begin building in late Tuesday night.
This will bring a high risk for sneaker waves starting Wednesday.
High Surf Advisory conditions will also likely be reached with
surf breakers exceeding 20 ft through Thursday. JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch until 5 PM PST this afternoon for CAZ101-102.
Winter Weather Advisory until 1 PM PST this afternoon for
CAZ102-108.
Coastal Flood Warning until 2 PM PST this afternoon for
CAZ103.
Flood Watch until 10 PM PST this evening for CAZ103>106-
108>115.
Winter Storm Warning until 4 PM PST this afternoon for
CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Coastal Flood Warning until 2 PM PST this afternoon for
PZZ415.
Small Craft Advisory until midnight PST tonight for PZZ470-
475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Jan 5, 3:05 PM PST, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
305 PM PST Mon Jan 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flood 1 SSE Hopland 38.97N 123.12W
01/05/2026 Mendocino CA Law Enforcement
Water crossing both lanes at US 101 and
River Road.
&&Local storm report, Jan 5, 3:54 PM PST, 5 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
354 PM PST Mon Jan 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Landslide 3 E Big Bar 40.74N 123.19W
01/05/2026 Trinity CA Law Enforcement
Rocks on WV CA 299.
&&Local storm report, Jan 5, 3:55 PM PST, 5 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
355 PM PST Mon Jan 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Flood 1 WNW Talmage 39.14N 123.19W
01/05/2026 Mendocino CA Law Enforcement
Closure on Babcock Lane just north of
Talmage Road. Uncertain if it is flooding
from the creek or the Russian River.
&&
MKKLocal storm report, Jan 5, 5:39 PM PST, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
539 PM PST Mon Jan 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Flood Kelseyville 38.98N 122.84W
01/05/2026 Lake CA Law Enforcement
Roadway Flooding near Gaddy Ln and Loasa Rd.
&&
MKKLocal storm report, Jan 5, 5:46 PM PST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
546 PM PST Mon Jan 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Flood 1 SE Hopland 38.97N 123.11W
01/05/2026 Mendocino CA Law Enforcement
Water across both lanes on hwy 175 just east
of Hopland.
&&
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:52 PM PST | Hazardous Seas Watch | EKA | 17 hr | |
| Jan 6, 12:01 AM PST | Areal Flood Advisory | EKA | Lake | 7 hr |
| Jan 6, 2:15 PM PST | Hazardous Seas Warning | EKA | 56 hr | |
| Jan 6, 2:21 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 56 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.